Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 387, NWS Louisville, KY

July 19, 2011Oldham County, Trimble County, Kentucky; Clark County, Jefferson County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2011, 10:22 PM EDT for Oldham County, Trimble County, Kentucky; Clark County, Jefferson County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 10:22 PM EDT (02:22 UTC)
Expired
Jul 19, 2011, 10:45 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, IN, Oldham County, KY, Trimble County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3968 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WUUS53 KLMK 200222
SVRLMK
INC019-077-KYC185-223-200245-
/O.NEW.KLMK.SV.W.0387.110720T0222Z-110720T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1045 PM EDT

* AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PAYNESVILLE...MOVING SOUTH
  AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  OTTO AND WISES LANDING...
  BETHLEHEM...
  OLDHAM AND WESTPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3869 8540 3849 8532 3847 8533 3847 8553
      3868 8555
TIME...MOT...LOC 0221Z 353DEG 12KT 3861 8547
WIND...HAIL 60MPH 0.75IN

$$

EER
2 follow-up statements
178 
WWUS53 KLMK 200233
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM EDT TUE JUL 19 2011

INC019-077-KYC185-223-200245-
/O.CON.KLMK.SV.W.0387.000000T0000Z-110720T0245Z/
JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
1033 PM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHWESTERN TRIMBLE...NORTHERN OLDHAM...NORTHEASTERN CLARK AND
SOUTHERN JEFFERSON COUNTIES...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAYNESVILLE...MOVING
SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  OTTO AND WISES LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3869 8544 3850 8534 3848 8534 3847 8553
      3868 8555
TIME...MOT...LOC 0233Z 359DEG 8KT 3861 8548
WIND...HAIL 60MPH 0.75IN

$$

EER
056 
WWUS53 KLMK 200242
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT TUE JUL 19 2011

INC019-077-KYC185-223-200251-
/O.EXP.KLMK.SV.W.0387.000000T0000Z-110720T0245Z/
JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
1042 PM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TRIMBLE...
NORTHERN OLDHAM...NORTHEASTERN CLARK AND SOUTHERN JEFFERSON COUNTIES
WILL EXPIRE AT 1045 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND CONTINUOUS DANGEROUS 
LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3869 8544 3850 8534 3848 8534 3847 8553
      3868 8555
TIME...MOT...LOC 0241Z 359DEG 8KT 3859 8548

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:27 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 19, 7:27 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT TUE JUL 19 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND WEDNESDAY)...

IT/S HOT OUT THERE...BUT NOT QUITE AS HOT AS THIS TIME LAST WEEK.
STRONG RIDGE OVER THE CENTRAL PLAINS STATES IS EDGING CLOSER TO OUR
REGION EACH DAY. THIS RIDGE HAS HAD SOME EFFECT AT CAPPING STORMS
OVER THE WESTERN TWO-THIRDS OF THE AREA SO FAR. STILL THINK AREA
WILL SEE SOME SCATTERED STORMS THIS AFTERNOON WITH OUTFLOW AND
DIFFERENTIAL HEATING BOUNDARIES ACROSS THE REGION AS WELL AS WITH AN
ATMOSPHERE WITH 3000-4000 CAPES AND PRECIPITABLE WATERS AROUND 2
INCHES.

EXPECT STORMS TO DIE OFF IN THE MID TO LATE EVENING TIME FRAME WITH
LOSS OF DAYTIME HEATING. THAT SHOULD END THE MORE SIGNIFICANT
CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS...AS WE LOOK TO STAY
AWAY FROM ANY MORE BOUNDARIES DROPPING DOWN FROM THE NORTH
OVERNIGHT. ANY STORMS THAT POP UP TOMORROW SHOULD BE ISOLATED
AIRMASS TYPE LATER IN THE AFTERNOON.

AS FOR THE HEAT...WILL KEEP TODAY/S HEAT ADVISORY AS IS...EXPIRING
AT 01Z TONIGHT. THEN WILL UPGRADE THE CURRENT WATCH AREA TO AN
EXCESSIVE HEAT WARNING AND EXPAND THE WARNING AREA A ROW OF COUNTIES
EASTWARD. HEAT INDEX FORECASTS FOR THE NEW WARNING AREA HAVE 4
CONSECUTIVE DAYS OF AT LEAST HEAT ADVISORY CRITERIA...AND PERHAPS
SOME INDIVIDUAL DAYS REACHING 110 AS WELL...WITH THURSDAY AND FRIDAY
AS THE HOTTEST DAYS. WILL ADD A ROW OR TWO OF COUNTIES EAST OF THE
WARNING AREA TO A LONG-TERM HEAT ADVISORY...THIS TIME FOR 4
CONSECTIVE DAYS OF NEAR ADVISORY CRITERIA...AGAIN WITH SOME DAYS
REACHING 105 DEGREES. HAVE DECIDED TO KEEP OUT THE FAR EASTERN
COUNTIES FROM A HEADLINE FOR NOW...AS ONLY HAVE PEAK HEAT INDICES
AROUND 100 DEGREES FOR WEDNESDAY AFTERNOON. THEY LIKELY WILL NEED A
HEAT ADVISORY ON THURSDAY...BUT IT/S TOO EARLY TO PUT THAT HEADLINE
UP FOR NOW. HAVE COORDINATED WITH SURROUNDING OFFICES...AND
HEADLINES LOOK GOOD.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

THURSDAY-FRIDAY...

GENERAL MODEL CONSENSUS HAS A STRONG RIDGE SETTING UP OVER THE
FORECAST AREA BY THURSDAY WITH THE GFS SHOWING THE CENTER OF HIGH
PRESSURE DIRECTLY OVERHEAD. SOUTH TO SOUTHWESTERLY FLOW WILL BE
PUMPING IN ANOTHER HOT AND MOIST AIRMASS WITH DEWPOINTS LOOKING TO
FLIRT WITH CLOSE TO 80 DEGREES AGAIN. FOR MAX TEMPS ON THURSDAY AND
FRIDAY... WENT WITH A MOS GUIDANCE BLEND WITH SLIGHTLY HIGHER TEMPS
BUT LESS THAN MEX WAS SHOWING...GENERALLY MID TO UPPER 90S ALL
AROUND. EVEN THOUGH THE RIDGE WILL BE SUCH A DOMINANT FEATURE
THURSDAY THROUGH FRIDAY...WENT WITH MINIMAL POPS BOTH AFTERNOON
PERIODS AS MODELS TRENDED WITH A DIURNAL PRECIP CYCLE. WITH THE
POTENTIAL FOR A STRONG CAP BOTH DAYS...WILL BE DIFFICULT TO SEE MUCH
CONVECTION BUT CANNOT RULE OUT MENTIONABLE POPS COMPLETELY. AS THESE
DAYS APPROACH...WILL NEED TO KEEP AN EYE OUT FOR CONVECTIVE TEMPS
AND ANY TRIGGERING MECHANISMS THAT MAY GENERATE PULSE STORMS...IF
THE STRONG CAP CAN BE BROKEN.

SATURDAY-SUNDAY OVERNIGHT...

THE RIDGE BEGINS TO BREAK DOWN AND BEGIN TO FLATTEN OUT ON SATURDAY
WHICH WILL ALLOW FOR JUST A BIT HIGHER CHANCE FOR POPS ON SATURDAY
AFTERNOON. ADDITIONALLY...TEMPS DO NOT LOOK TO GET AS HIGH ON
SATURDAY AFTERNOON...ESPECIALLY IN PLACES WHERE PRECIP IS ABLE TO
KICK UP. IT WILL STILL BE HOT AND MOIST ON BOTH SATURDAY AND SUNDAY
BUT WILL CERTAINLY BE ON A DOWNWARD TREND. A LOW PRESSURE SYSTEM
GRAZING THE NORTHERN GREAT LAKES REGION LATE SUNDAY INTO MONDAY
LOOKS TO DROP A FRONTAL BOUNDARY INTO THE OH VALLEY REGION. A
SHORTWAVE IS DEPICTED TO SKIM ACROSS OUR FORECAST AREA ASSISTING IN
THE CHANCE FOR SCT STORMS TO GENERATE SUNDAY NIGHT AS WINDS BEGIN TO
TAKE ON A MORE WESTERLY COMPONENT.

MONDAY AND TUESDAY...

LATEST MODEL GUIDANCE AND ENSEMBLES SUGGEST A SHORTWAVE WILL MOVE
INTO THE GREAT LAKES AND OH VALLEY ON MONDAY RESULTING IN HEIGHT
FALLS ALOFT AND A TEMPORARY SUPPRESSION OF THE UPPER RIDGE. AT THE
SURFACE...AN ACCOMPANYING FRONTAL ZONE WILL DROP SE INTO THE OH
VALLEY INTO THE WARM HUMID AIR MASS. THIS SHOULD SPARK SCT TO
PERHAPS NUMEROUS THUNDERSTORMS ON MONDAY ALONG AND AHEAD OF THE
FRONT (ASSUMING MODEL SOLUTIONS HOLD). AFTER THE FRONT PASSES...LESS
HUMID AND A LITTLE COOLER AIR WILL FILTER INTO THE AREA ON TUESDAY
FOR AT LEAST A TEMPORARY BREAK FROM THE HEAT AND HUMIDITY MID PART
OF NEXT WEEK.

&&

.AVIATION (00Z TAF ISSUANCE)...

VFR CONDS EXPECTED THRU MOST OF THE PERIOD.

RIDGE CENTER ACRS THE MID MISSISSIPPI VALLEY WILL NUDGE EASTWARD
THRU THE PERIOD WHILE A FRONT REMAINS NEARLY STATIONARY FROM CENTRAL
INDIANA INTO CENTRAL OH. SCATTERED THUNDERSTORMS OVER NRN/ERN PARTS
OF OUR REGION INCLUDING THE LEX AND SDF VCNTYS WILL BEGIN TO WANE
EARLY IN THE PERIOD...SO WILL KEEP A VCNTY REMARK AT THOSE SITES
THRU 04Z. AFTERWARD MVFR VSBY IN LIGHT FOG EXPECTED AT LEX AND BWG
AFTER MIDNIGHT.

AS UPR LEVEL RIDGE GETS CLOSER...THUNDERSTORMS WILL BE MORE ISOLATED
AND CONFINED MAINLY TO THE AFTERNOON ON WED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9
     PM EDT /8 PM CDT/ SATURDAY FOR KYZ023>034-038-045-053-
     061>063-070>074.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     KYZ023>032-061-062-070>072.

     HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9 PM EDT
     /8 PM CDT/ SATURDAY FOR KYZ035>037-039-040-046-047-054-064-
     065-075>077-081.

IN...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 9
     PM EDT /8 PM CDT/ SATURDAY FOR INZ076>079-083-084-089>092.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........LG
AVIATION..........DK/11
Hazardous weather outlook, Jul 19, 3:50 PM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT TUE JUL 19 2011

KYZ041>043-048-049-055>057-066-067-077-078-081-082-202000-
FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START
TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL START
TO BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO AROUND 100
DEGREES. THIS HEAT MAY ALLOW SOME ISOLATED THUNDERSTORMS TO FORM
LATER IN THE AFTERNOON.

THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS
WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE
AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP-UP ON BOTH DAYS
IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH INTO THE
LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR
SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR
THUNDERSTORMS IN THE AFTERNOON.

ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH
WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID
AIR MASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN
THIS AFTERNOON AND EVENING.

INZ076>079-083-084-089>092-KYZ023>040-045>047-053-054-061>065-
070>076-202000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-
350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START
TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE
WEST. HEAT INDICES WILL RISE TO THE 100 TO 110 DEGREE RANGE
WEDNESDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. AN EXCESSIVE
HEAT WARNING HAS BEEN ISSUED FOR POINTS ALONG AND WEST OF THE
INTERSTATE 65 CORRIDOR...WHEREAS A HEAT ADVISORY HAS BEEN ISSUED
ALONG A LINE FROM CYNTHIANA TO FRANKFORT TO BURKESVILLE.

THE HEAT MAY ALLOW AN ISOLATED STORM OR TWO TO POP UP LATE
WEDNESDAY AFTERNOON.

THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS
WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE
AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP- UP ON BOTH DAYS
IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH WELL INTO
THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS
BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE
FOR THUNDERSTORMS IN THE AFTERNOON.

ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH
WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID
AIR MASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN
THIS AFTERNOON AND EVENING.

RJS/LG/TWF

In the hours before

Special weather statement, Jul 19, 8:06 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT TUE JUL 19 2011

KYZ042-043-200030-
BOURBON-NICHOLAS-
806 PM EDT TUE JUL 19 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARLISLE...AND MOVING SOUTH AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CARLISLE...
  WESTON...
  JACKSTOWN AND MOOREFIELD...
  EAST UNION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3821 8395 3819 8412 3838 8419 3846 8410
      3845 8402 3844 8400 3844 8397 3841 8393
      3837 8391 3835 8385 3831 8383
TIME...MOT...LOC 0006Z 346DEG 14KT 3834 8403

DK
Local storm report, Jul 19, 8:07 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 S FRANKFORT           38.16N  84.87W
07/19/2011  M1.00 INCH       FRANKLIN           KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1101011

CMC
Local storm report, Jul 19, 8:08 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     2 S FRANKFORT           38.16N  84.87W
07/19/2011  E60 MPH          FRANKLIN           KY   TRAINED SPOTTER

            TREES AND POWERLINES DOWN

&&

CORRECTED LOCATION

EVENT NUMBER LMK1101009

CMC
Local storm report, Jul 19, 8:46 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     3 N PARIS               38.25N  84.26W
07/19/2011                   BOURBON            KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS NORTHERN HALF OF COUNTY

&&

EVENT NUMBER LMK1101012

CMC
Special weather statement, Jul 19, 9:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EDT TUE JUL 19 2011

KYZ077-078-200215-
ADAIR-RUSSELL-
852 PM CDT TUE JUL 19 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF COLUMBIA...AND MOVING SOUTH
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JAMESTOWN...
  COLUMBIA...
  GARLIN...
  CRAYCRAFT...
  OZARK AND GENTRYS MILL...
  JOPPA AND GLENS FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3694 8541 3718 8536 3722 8532 3729 8513
      3700 8486
TIME...MOT...LOC 0152Z 352DEG 14KT 3715 8525

DK
Special weather statement, Jul 19, 10:06 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT TUE JUL 19 2011

KYZ031>034-200230-
HENRY-OLDHAM-SHELBY-TRIMBLE-
1006 PM EDT TUE JUL 19 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING SOUTH AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS
OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW CASTLE...
  LA GRANGE...
  LIRO AND CEDAR POINT...
  BALLARDSVILLE AND BUCKNER...
  CENTERFIELD AND PARK LAKE...
  TODDS POINT AND FLOYDSBURG...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 32.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3847 8510 3815 8527 3825 8541 3827 8541
      3827 8544 3834 8554 3852 8544 3854 8541
      3857 8542 3858 8541
TIME...MOT...LOC 0206Z 015DEG 19KT 3844 8535

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:06 PM EDTSpecial Weather StatementLMKNicholas24 min
Jul 19, 8:26 PM EDTSevere Thunderstorm WarningLMKBourbon34 min
Jul 19, 9:35 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble25 min
Jul 19, 9:52 PM EDTSpecial Weather StatementLMKAdair, Russell23 min
Jul 19, 10:06 PM EDTSpecial Weather StatementLMKHenry, Oldham, Shelby24 min
Jul 19, 10:36 PM EDTSpecial Weather StatementLMKOldham24 min
Jul 19, 11:17 PM EDTSpecial Weather StatementLMKJefferson, Oldham28 min
Jul 19, 11:45 PM EDTSpecial Weather StatementLMKJefferson30 min
Jul 20, 12:08 AM EDTSpecial Weather StatementLMKHart37 min
Jul 20, 12:47 AM EDTSpecial Weather StatementLMKMeade28 min
Jul 20, 1:17 AM EDTSpecial Weather StatementLMKMeade28 min
Jul 20, 1:31 AM EDTSpecial Weather StatementLMKBreckinridge29 min
Jul 20, 3:41 PM EDTSpecial Weather StatementLMKJefferson34 min
Jul 20, 3:53 PM EDTHeat AdvisoryLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 6 more11 hr
Jul 20, 4:02 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Jul 20, 4:06 PM EDTAreal Flood AdvisoryLMKJefferson101 min
Jul 20, 4:39 PM EDTSpecial Weather StatementLMKJefferson36 min
Jul 20, 4:58 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson12 min
Jul 20, 5:42 PM EDTSpecial Weather StatementLMKBarren33 min
Jul 19, 10:46 PM EDTSpecial Weather StatementLMKClark, Scott29 min
Jul 19, 10:59 PM EDTSpecial Weather StatementLMKHarrison31 min
Jul 19, 11:46 PM EDTSevere Thunderstorm WarningLMKFloyd, Harrison29 min
Jul 19, 11:51 PM EDTSpecial Weather StatementLMKWashington24 min
Jul 20, 12:15 AM EDTSpecial Weather StatementLMKFloyd30 min
Jul 20, 1:15 AM EDTSpecial Weather StatementLMKOrange30 min
Jul 20, 1:43 AM EDTSpecial Weather StatementLMKOrange32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.